•  
  •  
 

Abstract

Despite bleeding concerns, other non-bleeding events can also occur from warfarin therapy. These non-bleeding events, occurring in less than 1%, include but are not limit to skin necrosis, “purple toe syndrome,” and dermatologic hypersensitivity reactions. Dermatologic adverse reactions from warfarin are uncommon and rarely reported in the literature. In this article, a rare case is described of warfarin induced generalized dermatitis in a 73-year-old female patient who was admitted for COPD exacerbation but later had paroxysmal atrial fibrillation (CHADS2 score of 2) and experienced an acute dermatological reaction during the initial and subsequent re-challenge of warfarin therapy. Both episodes of hypersensitivity reaction were managed by standard support care. The purpose of this communication is to increase awareness of this adverse event, review prior case studies, and address alternative anticoagulation agents in the event of a similar dermatologic reaction. To our knowledge, this is the first report of warfarin induced generalized dermatitis.

Share

Submission Location

 
COinS
 

To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.